Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Experiencing blood in stool, had taken morning after pill post intercourse. Pregnancy chances?

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 1513 Questions
What are the chances that I may be pregnant? I took the morning after pill less than 2 hours after intercourse, on that day I was already 4 days late of my period and I did not have any intercourse before that. I didn't experience any side effects in the 2 hours after taking the pill but now am experiencing blood in my stool. It has been 48 hours after taking the pill
Posted Sun, 9 Jun 2013 in Women's Health
Answered by Dr. Timothy Raichle 1 hour later
Hello, I would be happy to help you with your question.

Please answer the following questions:
1. Are you saying that your cycles are normally irregular?
2. Before the most recent episode of intercourse, have you EVER had intercourse before and if so, when was the last time?

Please answer and I will get back to your shortly.
Above answer was peer-reviewed by
Follow-up: Experiencing blood in stool, had taken morning after pill post intercourse. Pregnancy chances? 12 minutes later
Thank you for getting back to me.
Recently I've been pretty regular lets say around the last 4 months or even less than that, but yes my cycles are normally irregular. I've been pretty stressed in the past few weeks and my sleeping pattern has changed as well, I'm starting to think that may be why I'm late?
Yes I have, last time was around the start of the year.
Answered by Dr. Timothy Raichle 7 minutes later
Thank you for the followup.

So from what you are saying:
1. You had not had intercourse prior since January
2. Your cycles are somewhat irregular
3. You had intercourse and took the morning after pill within 2 hours
4. You were late for your period at the time
5. You now have blood in your stool

First of all, the blood in the stool should be considered a completely separate issue. This might simply be related to hemorrhoids or what is called an "anal fissure". It is certainly NOT related to the morning after pill.

Second, the morning after pill is >95% effective at preventing pregnancy. It will also, cause some irregular bleeding, and likely some additional irregularity in your cycle. Here is what you need to do:
1. You need to check a pregnancy test now (just to make sure it was negative to start with)
2. Regardless of when you bleed next, you need to repeat this test in about 2-3 weeks.
3. You need to schedule a visit with a doctor and tell them about the blood in your stool - this should be evaluated as a separate issue.

Rest assured, the chance of pregnancy is extremely small, but it is not zero. Do not panic, but it might be a good idea to also talk with your doctor about getting on birth control pills.

I hope that this helps and good luck. Be sure to leave feedback!
Above answer was peer-reviewed by
Follow-up: Experiencing blood in stool, had taken morning after pill post intercourse. Pregnancy chances? 33 hours later
Just to make sure I have covered all the possible outcomes please answer the following:

Took the test and it was negative.
I will take another one in 2-3 weeks time. If it is negative again, am I 100% safe?
Even if I don’t have my period within those 2-3 weeks?

Its been 8 days since the due date of my period, besides the possibility of being pregnant, if I do miss this cycle is that something I should be concerned about?
Could lack of sleep and increased stress levels cause my period to be late?

In regards to the blood in my stool, it stopped.

I’m still very worried and unclear.
Thanks very much for your time, have a good day.
Answered by Dr. Timothy Raichle 2 hours later
If you have a negative pregnancy test 3 weeks after the last episode of unprotected intercourse, then you did not get pregnant and are not pregnant. Of course, each episode of unprotected intercourse would change this statement. By 2-3 weeks after conception, a test WILL turn positive.

Absolutely, lack of sleep, stress, chronic illness, etc. can significantly affect your cycle. This is probably related to irregular, delayed or absent ovulation. If you have a negative test and your period is still not coming, talk with your doctor about progesterone to induce a period.

I will work with you until you are totally clear on this. Review my last answer. As I said, it is incredibly unlikely that you are pregnant, but the followup test should confirm this conclusion.

Let me know if you have additional questions!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor